I have a rash around my nostrils on and off for over a year. It It is on the outside and just inside. I have been treated with Mupirocin, Atopiclair, Aclovate, Zovirax, oral antibiotics and VAltrex. It does not go away. I have been told it is herpes, impetigo and bacterial all at different times.
The part on the outside of my nose is red and looks like my pores are very large. At times it will flake or get white heads.
The inside part of the rash looks red and like my nostrils are cracked.
At times it is painful and other times just itchy. I am concerned that what I have is contagious and being let untreated.
This could also be due to perioral dermatitis which is a common facial skin problem in adult women. It may present as groups of itchy or tender small red bumps around the mouth. They usually spare the skin bordering the lips may spread on the sides of the chin, then spreading to include upper lip, nose and cheeks. The surrounding skin may be pink, and the skin surface often becomes dry and flaky. The exact cause is not understood may be induced by: face creams, moisturizers, cream cleansers, topical steroid creams or ointments. Wash the face with warm water alone while the rash is present. A course of oral antibiotics for six to twelve weeks may also be indicated. Perioral dermatitis sometimes recurs when the antibiotics are discontinued, or at a later date.If it persists have this evaluated by a dermatologist for proper management.
but is it contagious..if you had no blemishes ever.. kiss someone with a bad breakout...then get this..on chin and its spreads a bit..breakout..tend to heal dry and reemerge..not going away..just now almost month..doc.out of town...I feel it is going to apart of my life and I'm dating..I'm worried I'll spread it :(
Hi...new here. Was gonna make the same post and I couldn't have described it any better "The part on the outside of my nose is red and looks like my pores are very large. At times it will flake or get white heads. The inside part of the rash looks red and like my nostrils are cracked'. Exactly what's been going on with me, but I'm a 49 year old man. Never have had skin rashes, pimples, flakey skin in my life. I was recently diagnosed with anemia (still looking for cause) and looking back, now I'm thinking this is a symptom. It's been going on about 6 to 8 months now, and it come and gooes. Nose is an extremity, and the ends/edges of the nostrils may not be getting enough oxygen. Also have a slight rash (looks like rosacea) on my cheek just below and in front of my left ear, red, irritated, etc. Anyone else think it may be anemia related?
I have the exact same symptoms described in the original message. Had this for a few months now. I'm going CRAZY. I'm a super clean guy, 30 years old. I had a mild Staph infection over 5 years ago close to the area, but can't believe it's related. This is completely different.
I've tried Metro lotion, allergy relief pills, Tolnaftate cream (for athlete's foot. It helps with the itching but does nothing else), and was prescribed a steroidal cream (0.1%) that gets the red away, but it's back every time I stop.
I've had my little rash under my nostrils for four years. Seems to flare up when I'm stressed, then dries up and gets flaky, but the little red bumps and pinkish patches spreading out from the creases are ever-present. Went to the doc four years ago, was prescribed Metro cream (BIG waste of money ~ never worked), guess I'll try a dermatologist this time. Is it candida? This rash gets pretty bad in the winter months. SO annoying!
I have the exact same symptoms as the first post, but I noticed it only is around in the winter dry months. I thought it was just dry skin cause of the weather so I started moisturizing more and now the bumps are not dry they are like blisters almost.
Could this be herpes related or a fungus? Just don't want to live with it forever!
Hi. I have wee little bumps, liken to pimples but not really around my nostris. They just dont' go away. I have tried cortisone and now trying antifungle..but not working..I am60 and for a person that never had pimple this is kinda scarey...Any real medical thoughts..Should my own MD know what to do? The practicing Dermatolgists are not part of the health plan ans is very costly for appointments? Thanks..
Hi, I have the exact same thing...it is Perioral Dermatitis. The only thing I have found to help is zinc ointment, when it's pimply and glycern when it is dry. The zinc ointment is Desinex Cream. The100% Glycerin.....has to have a small amount of water mixed with it. Both are cheap and easy to find (Drug Stoer). Believe me...I have tried everything...and researched for days and weeks, months. I went to specialist, also. You DO NOT want to use Steriod creams....they help and then make it worse and harder then ever to clear up. Mudd247
I have the exact same thing and have had it for years. I use elidel in the nostrils and it works over the summer months. When fall/winter comes, it doesn't work very well and I have the itching and pain. I've gone to a dermotologist several times and she doesn't seem to know what to use to help it. Now I guess I am addicted to the elidel because i won't leave home without it. I only use it twice a day after washing my face. It's so frustrating that something so minor could be so difficult to treat and so painful.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.